Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had total thyroidectomy for Hashimotos. Still have hypothyroidism. On Levoxyl. Increase or decrease dosage?

I have had a total thyroidectomy five months ago due to hashimotos thyroiditis . Tumors all benign. However, I am still hypothyroid (very fatigued, CANNOT lose weight - in fact I ve gained two lbs very quickly). After blood work, my family doc lowered my dose of levoxyl, but my endocrinologist said I need to up the dose. What is your opinion? I am currently on 110mcg of Levoxyl, but I was on 112. Thank you for your help!
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response
Hashimoto's thyroiditis itself causes Low thyroid hormone levels.After Total thyroidectomy,it becomes still lower.
But,again the dose depends on the latest TSH level.
You have to take Levoxyl based on TSH level.
If you come back with TSH level,i will clarify further.
Till then ,follow the Endocrinologist treatment.
Wish you good health
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor